It is currently Wed Aug 23, 2017 10:12 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Somnolence & Amotivation
PostPosted: Sun Oct 03, 2010 2:36 pm 
Offline
Power Poster
Power Poster

Joined: Sat Jul 10, 2010 2:37 pm
Posts: 53
Hi All,

At just several weeks (about my longest) now on 2x4mg Subutex, I'm starting to get an idea of how it affects me. Some dosage adjustments may help some of my issues, but I'd be in a heck of a place if the drug were problematic overall for me, since removing me from it in the past has been so difficult.

Now "clean" from "pills" Since June 6th, I'd been getting super excited about going back to school (getting on with clean-life)- even visited campus- As now I'm still Mostly Homebound.(I also don't drive). But recently I'm starting to experience some concerning symptoms that make me question whether it's possible to function well at work or school on sub (assuming having reached a minimum tolerable dose). Here are my current issues:

#1: disctict sense of amotivation- don't feel like doing anything at all. My Mom can't even convince me to go for a car-ride around the neighborhood- no clinical depression, just every day less motivated. Not like me at all. Can't even get myself to the grocery store....a real problem.

#2: (related): During my two jumps, after the acute phase, I was forcing myself to go to 12 step meetings and excercise every single day, almost without fail. I was reading 12 step material and throwing everything into recovery. Again, I've totally lost the desire to do these things, distinctly since on sub. Prior I was "as willing as the dying can be" to go to meetings, work with a sponsor, anything it took. I know that sub, in itself doesn't=recovery. I want to be in recovery!

#3 Mixed blessing- I've been requiring large doses of sleep meds for a decade. Amazingly on sub, I started falling asleep on my own
and for the first time in my adult life sleeping until 7AM (usually up at 3:30-5:00). In the afternoon I also get very tired and often end up in bed, sometimes sleeping during the day (I've never,ever been able to do that!).

#4 Lost train of thought while speaking- Drives me crazy.

#5 Opiate nightmares, less than full agonists, but still pretty nasty.

My dose is 4mg x 2, hoping to start downward. Past experience I could survive at ~2-3 mg.
On another site, I've been told any good feelings I have now are because I'm still on dope. Maintenance is entirely new to me and I can tell you that I have zero cravings for alcohol (formerly a bad alcoholic) or any drugs. I'm a realist, managed 9yrs clean in AA, and know that relapse statistics for opiate abusers (and alcoholic for that matter) are sky high. I've also been told that after being on sub long-term, it will leave me emotionless, and a general wreck.

I can't afford to make the wrong decision here, will start with telling doc & asking to lower dose....but would love to hear of anyone who's been able to function in school / work on this medication....I think I heard a couple of you sating that you were studying chemichal dependency, which I think is awesome. For now, this site is really my main/only source of sub/recovery support, so sorry for the babbling!!

Oh yea- All of my concerns about the genric Subutex seem to be resolved, I do think it was from the switchover.

THX & Have a great day!
Runner


Top
 Profile  
 
 Post subject:
PostPosted: Sun Oct 03, 2010 4:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Although I wouldn't blame all of your concerns on suboxone, you might try cutting your dose and dosing only once per day. That might help with the somnolence. As for your other concerns, I have no idea where you're reading that it's sub that's causing it. Suboxone is a very safe drug. I've been on it for coming up on two years and my mind is clear and sharp and my emotions run the gamut of the spectrum.

You've spent how much time using drugs/alcohol as a motivating factor or as a substitute for your "real" feelings? Everyone used opiates for different reasons, obviously, and I don't know what yours were, but you were getting something out of it, right? Something that you don't have in your life now? Maybe you just aren't yet familiar with living your life without chasing something all the time. And like I said, maybe you need a lower dose and it's causing you some fatigue, which you're mistaking for lack of motivation. I'm sorry, but I highly doubt that anything but the fatigue/somnolence is caused by the sub. But that's just the opinion of some anonymous broad on the internet.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Oct 09, 2010 8:16 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
hatmaker510 wrote:
Although I wouldn't blame all of your concerns on suboxone, you might try cutting your dose and dosing only once per day. That might help with the somnolence. As for your other concerns, I have no idea where you're reading that it's sub that's causing it. Suboxone is a very safe drug. I've been on it for coming up on two years and my mind is clear and sharp and my emotions run the gamut of the spectrum.



Same here. I've been taking suboxone for almost two years now and I've experienced nothing of the sort. In fact, getting on suboxone helped me gain back my motivation at work and for my hobbies and social life. I am now more productive than I have been in YEARS at work, and I have a very, very complicated executive position in the I.T. business, with over a dozen people reporting to me, and multiple, highly complex projects under my direct supervision. I've been focused and incredibly productive since getting on this drug. A massive improvement from before I got on it.

Same applies to my hobby, which is music. I am currently recording an album, something I've wanted to do for years, but was never able to get motivated enough for. Once I got on suboxone, I became very, very creative.

It sounds to me, runner, like you've either been reading one of those "suboxone sucks" web sites or you've been getting advice from the anti suboxone crowd that permeates the 12 step programs. Obviously, if you have side effects you have side effects, only YOU can be the judge of the source of these experiences and feelings.

All I can do is relate my personal experience with being on bupe maintenance and in December of 2010 it will be two years and frankly, these have been the BEST two years of my life since I was in my 20's, and I'm pushing 50


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group